MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458890
Medical Device Problem Codes Product Quality Problem (1506); Unstable (1667)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although a sample is not expected to be returned, the investigation into this reported event is on-going.The sheath/dilator is a purchased device for angiodynamics, and our supplier, galt medical, will be notified via a supplier corrective action request (scar).A supplemental medwatch will be submitted once the investigation is complete.(b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), "the peel-apart sheath and dilator (packaged with the bioflo picc) will not lock together resulting in separation on insertion to the vessel and.On one occasion a haematoma.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The october 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure modes "sheath locking hub issue" and "patient injury - hematoma." no adverse trends were indicated.No sample was returned for evaluation.The introducer component is supplied to angiodynamics by the supplier galt medical.A supplier corrective action response (scar) was issued to the supplier, (b)(4) for dhr review of supplier lot and notification of the event.Galt medical could not investigate the issue without a sample, however indicated that a possible root cause for these occurrences might be because of the tip of the tearaway sheath was inserted without dilator tube support due to locking ball damage or the wrong insertion technique by end user.A process capa has been initiated by galt to determine if there are any potential improvements to the manufacturing process or design for the dilator or tearaway sheath to prevent future occurrence to locking ball issue of the sheath/dilator assembly.Pr (b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6893321
Report Number1317056-2017-00076
Device Sequence Number19009348
Product Code LJS
UDI-Device IdentifierH965458890
UDI-PublicH965458890
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Expiration Date02/28/2019
Device Catalogue NumberH965458890
Device Lot Number5158457
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;